Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 243, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 21, 2022, 6:35 PM CDT for Logan County, Thomas County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2022, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 21, 2022, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464
WUUS53 KLBF 212335
SVRLBF
NEC113-171-220015-
/O.NEW.KLBF.SV.W.0243.220721T2335Z-220722T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
635 PM CDT Thu Jul 21 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Logan County in west central Nebraska...
Southern Thomas County in north central Nebraska...
* Until 715 PM CDT.
* At 634 PM CDT, a severe thunderstorm was located 13 miles southwest
of Thedford, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Highway 83 crossing The Dismal River and Brown Lake.
This includes Highway 83 between mile markers 126 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4189 10028 4174 10028 4174 10029 4173 10027
4158 10027 4180 10084 4186 10084 4196 10078
TIME...MOT...LOC 2334Z 289DEG 29KT 4184 10076
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Roberg1 follow-up statement
603
WWUS53 KLBF 212351
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
651 PM CDT Thu Jul 21 2022
NEC113-171-220015-
/O.CON.KLBF.SV.W.0243.000000T0000Z-220722T0015Z/
Logan NE-Thomas NE-
651 PM CDT Thu Jul 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN LOGAN AND SOUTHERN THOMAS COUNTIES...
At 651 PM CDT, a severe thunderstorm was located 15 miles southwest
of Thedford, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Highway 83 crossing The Dismal River and Brown Lake.
This includes Highway 83 between mile markers 126 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4189 10028 4174 10028 4174 10029 4173 10027
4158 10027 4178 10078 4194 10071
TIME...MOT...LOC 2351Z 297DEG 37KT 4177 10070
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:12 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 21, 2:12 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 212 PM CDT Thu Jul 21 2022 .SHORT TERM...(This evening through Friday night) Issued at 210 PM CDT Thu Jul 21 2022 Upper level ridging remains anchored across the desert southwest through Friday. Flow around this upper feature is resulting in modest northwest flow aloft, with H5 speeds on the order of 30-40 kts across the region this morning per observed sounding data. A subtle wave is evident within the flow across WY late this morning. This will track across the area late this afternoon and this evening with isolated to scattered thunderstorms expected to develop. A surface trough draped from western Cherry county southwestward into northeast Colorado will likely serve as the focus for isolated storm develop late this afternoon. Southeast low-level flow will reside to the east of the surface trough, and the modest northwest flow atop the low-level southeasterlies will result in decent bulk shear values. CAPE though will be quite limited as dew points mix out this afternoon with an fairly dry boundary layer in place. This will lead to any thunderstorm being high based and having the potential to produce gusty winds. There will be some rain that reaches the surface, but a dry lightning strike or two will be possible where rainfall is limited. As the southerly low-level jet increases this evening a small cluster of storms may organize. Most CAMs suggest this will occur across central into southwest NE before moving off to the east later tonight. A weak cold front will sag southward into central NE westward into the Panhandle during the day Friday. Forcing is very weak however, and most cams develop little if any convection near the boundary. For now will keep the dry forecast intact. As the boundary sags southward low-level flow will become light east to northeast. This is not a real good direction for very hot temperatures, in fact guidance has come down just a bit with tomorrow's highs. This is likely due to the more widespread east to northeast low-level flow as the front sags south. .LONG TERM...(Saturday through Thursday) Issued at 210 PM CDT Thu Jul 21 2022 Upper level ridging will flatten some and become more centered across the Southern Plains this weekend into the first of next week. Meanwhile upper level low pressure will remain established in the vicinity of Hudson Bay. This will likely lead to a bit more active pattern late in the weekend into the first of next week. The west to northwest flow aloft will increase across the area between the upper high and low. Expect a series of weak disturbances within the flow, and with a nearly stationary boundary and increasing dew points in the area, there should be at least some increase in chances for showers/thunder. The other story (after Saturday) will be the cooler temperatures expected. As the stationary front become anchored in or just south of our area, cooler temperatures with highs in the 80s to near 90 are expected through Wednesday. As mentioned the humidity will be higher as dew points pool near and just north of the stationary front. This again leads to some increase in chances for much needed rainfall. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1223 PM CDT Thu Jul 21 2022 VFR conditions will prevail across the region through the end of the TAF, however isolated to scattered thunderstorms are possible this evening. These thunderstorms are expected to develop around 22z through 03z this evening affecting areas primarily near and along I-80. Refinements to isolated thunderstorm coverage for north central terminals are possible with later forecasts, owing to low confidence. Storms that do develop may bring gusty and erratic wind gusts. LLWS is expected to impact terminals across central and southwestern terminals for a brief period early Fri AM. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Viken
Hazardous weather outlook, Jul 21, 3:26 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 326 PM CDT Thu Jul 21 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-222030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 326 PM CDT Thu Jul 21 2022 /226 PM MDT Thu Jul 21 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated high based thunderstorms are expected to develop late this afternoon and evening across portions of the panhandle and southwest Nebraska. The storms will move to the east southeast this evening and possibly produce strong winds and frequent lightning. Due to the ongoing drought, lightning may ignite a range fire in areas that do not see much rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. The combination of high temperatures and a humid airmass will lead to high heat indicies Friday afternoon and once again on Saturday. The heat index will exceed 100 degrees in many areas across far southwest Nebraska on Friday with widespread heat indices of 100 or higher across much of southwest and north central on Saturday. Strong high based thunderstorms are once again possible Friday afternoon and Saturday. The main threat from any storm that develops is gusty erratic wind, dry lightning will also be a concern in some areas. The current drought has stressed much of the native vegetation across southwest and north central Nebraska. Given the hot temperatures, any range fire start would be difficult to contain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte SJacobs
In the hours before
Special weather statement, Jul 21, 4:24 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
324 PM MDT Thu Jul 21 2022
NEZ094-212215-
Western Cherry NE-
324 PM MDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of southwestern Cherry
County through 415 PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Whitman, or 35 miles northwest of Mullen, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitman Road crossing the North Branch of the Middle Loup River,
Speckel Meir Lake, Sevenmile Hill, Round Lake, Intersection of
Highway 61 and Survey Valley Road and Hire.
This includes Highway 61 between mile markers 170 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4215 10178 4239 10179 4262 10132 4210 10121
TIME...MOT...LOC 2124Z 269DEG 19KT 4225 10168
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JacobsSpecial weather statement, Jul 21, 5:38 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
538 PM CDT Thu Jul 21 2022
NEZ024-025-094-212330-
Hooker NE-Western Cherry NE-Thomas NE-
538 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of south central
Cherry, northeastern Hooker and northwestern Thomas Counties through
630 PM CDT/530 PM MDT/...
At 538 PM CDT/438 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Mullen, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mullen, Seneca and Kelso.
This includes the following highways...
Highway 2 between mile markers 178 and 198.
Highway 97 between mile markers 57 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4188 10115 4210 10118 4215 10081 4191 10076
TIME...MOT...LOC 2238Z 247DEG 16KT 4198 10105
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RobergSpecial weather statement, Jul 21, 6:27 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
527 PM MDT Thu Jul 21 2022
NEZ022-056>058-220015-
Deuel NE-Garden NE-Perkins NE-Keith NE-
527 PM MDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of northwestern Perkins,
Keith, southeastern Garden and eastern Deuel Counties through 615 PM
MDT...
At 525 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingsley Dam to 6 miles south of Barton.
Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Big Springs, Brule, Lewellen, Barton, Lemoyne, Keystone,
Roscoe, Kingsley Dam, Eagle Gulch Campground, Clear Creek State
Wildlife Management Area, Otter Creek Campground, Lake View
Campground, Ash Hollow State Historical Park,and Wild Horse Spring.
This includes the following highways...
Highway 61 between mile markers 69 and 105.
Highway 92 between mile markers 115 and 138.
Interstate 80 in Nebraska between mile markers 91 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4134 10213 4133 10129 4085 10160 4090 10206
4101 10205 4100 10242
TIME...MOT...LOC 2325Z 273DEG 29KT 4128 10163 4094 10214
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JacobsThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:40 PM CDT | Heat Advisory | LBF | Chase, Frontier, Hayes | 29 hr |
| Jul 21, 2:40 PM CDT | Heat Advisory | LBF | Blaine, Boyd, Chase, Custer, Frontier, Garfield and 8 more | 52 hr |
| Jul 21, 4:24 PM CDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jul 21, 5:38 PM CDT | Special Weather Statement | LBF | Hooker | 52 min |
| Jul 21, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 46 min |
| Jul 21, 6:27 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.